Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Opsumit (Macitentan)

opsumit treatment medicines

  • Please log in to reply
4 replies to this topic

#1 lilaclily

lilaclily

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 31 May 2014 - 07:14 AM

Is anyone on Opsumit?  Can anyone tell me their experience with it? My friend has CREST and has started this but says she is feeling worse than before.  They said to wait months before deciding but would love feedback.



#2 Joelf

Joelf

    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,610 posts
  • Location:West Sussex

Posted 31 May 2014 - 10:05 AM

Hi Lilaclily,

 

Welcome to these forums!

 

I'm sorry to hear that your friend is suffering with CREST.

 

I've never been prescribed Opsumit (Macitentan), so can't advise you from my own experience, but I've included a link to our medical page regarding this medication, which I hope you and your friend will find interesting and informative.

 

It's very likely that we will have other members who will be able to give you some first hand advice.

 

Kind regards,


 

Jo Frowde
ISN Assistant Webmaster

SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)


#3 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,276 posts
  • Location:Minnesota

Posted 31 May 2014 - 02:44 PM

Hi Lilaclily,

 

I'd like to join Jo in welcoming you to Sclero Forums! 

 

Please keep in mind that I'm not a doctor and have no medical training at all. 

 

I am sorry your friend has Crest Scleroderma and I am assuming, from the medication you mention, that she also has pulmonary hypertensionOpsumit (Macitentan) which is made by Actelion Pharmaceuticals. Clinical trials show that, overall, it helps delay the progression of pulmonary arterial hypertension that is caused by connective tissue disease (such as scleroderma), and for PAH caused by heart disease who have repaired shunts. The distinction is important because not all PAH drugs are effective, or as effective, when the PAH is caused by scleroderma, and because other ailments than these can also cause PAH (such as COPD or even sleep apnea).

 

Medications such as Opsumit have been long-awaited. It just finally received FDA approval last fall (2013) so it is very new and thus we haven't had a lot of forums discussion on it yet.  If your friend is feeling worse, she should see her doctor.  It may be that she is having other complications of scleroderma, or that she is having treatable side effects, or whatever. 

 

We should not suffer in silence whenever we feel worse and suspect that it is the treatment. When we are dealing with serious and life-saving or life-extending medications, it is often possible and worthwhile to treat side effects; but there is a big difference between side-effects and allergies or severe side effects (which require treatment discontinuation) and that is something for her doctor(s) to figure out.

 

Please keep in touch with us as to how your friend is doing. And encourage her to also join Sclero Forums, we'd love to meet her, too!

 

:emoticons-group-hug:


Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#4 lilaclily

lilaclily

    Newbie

  • Topic Starter
  • Members
  • Pip
  • 2 posts

Posted 03 June 2014 - 01:39 PM

Thank you so much! She is going to ask her doctor that she wants the least invasive meds possible.  It will be interesting to see if  he thinks this is aggressive or not.  Will keep you up to date. 



#5 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,927 posts
  • Location:U.K.

Posted 04 June 2014 - 03:07 PM

Hello Lilaclilly

 

Welcome and I second Shelley! There are no medals for martyrs, your friend should see the doctor as maybe a small tweak in dosage or frequency of the medication might help.

 

Sometimes side effects become worse than the disease itself, I certainly stopped taking an immunosuppressant and then a DMARD (disease modifying anti-rhuematic drug) because of the side effects. My thinking was quality not quantity.

 

Take care.


Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)